High Wind, Hartley
- When
- November 24, 6:39 AM CST
- Where
- Hartley forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
During the morning of the 24th, a strong cold front pushed south along the east side of the Rocky Mountains. This cold front brought 30 to 40 mph winds to the western combined Oklahoma and Texas Panhandles.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
During the morning of the 24th, a strong cold front pushed south along the east side of the Rocky Mountains. This cold front brought 30 to 40 mph winds to the western combined Oklahoma and Texas Panhandles. A couple of places in the western Texas Panhandle also gusted above 58 mph early in the morning with the passage of the cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 24, 5:52 AM CST, 47 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 552 AM CST Thu Nov 24 2022 ...New AVIATION... .SHORT TERM ... (Today through Friday night) Issued at 413 AM CST Thu Nov 24 2022 Latest satellite analysis this morning shows the main H500 low pressure system centered over south central Colorado approaching the New Mexico stateline. Compared to model data runs 24 hrs ago, the main low pressure system is moving south faster than model data sampled. This will definitely impact our precipitation amounts going throughout the day into tonight. Starting closer to the surface, a cold front continues to move southeast through the Texas Panhandle this morning with wind gusts as of 09Z this morning in a few spots gusting already up to 45 mph. Throughout the day time hours today, TX/OK counties along the NM stateline have been issued a Wind Advisory for sustained winds around 35 mph with gusts over 50 mph at times. As we go towards this evening hours, these winds will begin to subside. In the wake of this cold front, a notable drier airmass with a larger dewpoint depression is noted on the observational data. This drier airmass at the surface will be just another hurdle the incoming further west tracking UL will encounter. As the main UL moves south through central NM throughout the day today, the H700 low centered more over the TX/NM stateline as it moves south. Latest 24/00Z model and numerical data does shows some sfc-H800 moisture transport advecting into the southern High Plains aided by the H700 low. As a net result, some good theta-e advection tries to wrap around the H700 low and cause a brief period of precipitation on the north/northeast sector of the H500 low, aided by perhaps some localized lift from PVA perturbations in the cyclonic flow. If moisture can return into the post frontal airmass, precipitation intensity and dynamic cooling will help determine precipitation type throughout the day. If precipitation rates are lighter, drizzle and or rain showers are possible. If more moderate to heavier precipitation can develop aided by localized lift, rain/snow mix or a period of wet snow is possible within the aforementioned area of theta-e advection. Wintry elements to the precipitation may become more likely later into the evening hours as temperatures will drop. Another wrench into the equation could be some advected moisture from the Gulf being blocked by a stationary boundary along east and southeast Texas with convection developing later this afternoon. THis could result in very little precipitation that develops. Current model trends does show some precipitation along the best mid level lift later today. Especially going into tonight, the far SW TX Panhandle will have the best chance of seeing some light snowfall accumulations where any notable lift from LLJ and cyclonic flow perturbations will aid vertical extent in the column. With a low snow to liquid ratio of 4-5:1, this snow will be a heavy wet snow. Most of the model data at this time keeps any mesoscale banding snow south and west of the Texas Panhandle, especially as the main system is moving quite quickly. By sunrise tomorrow morning, an inch or two is possible, mainly for Deaf Smith County. No winter headlines are out at this time since confidence of any widespread measurable snow remains low at this time. Going into the day tomorrow, additional rounds of rain, snow or a mix of rain and snow will be possible, favoring the southern Texas Panhandle, especially going later into tomorrow night as the main H500 cut off low begins to re-enter the main steering H300 jet. Areas on the Caprock will have the chance of some snow mixed in or all snow while off the Caprock should remain mostly rain as the main precipitation type. Temperatures today and tomorrow will remain below average for late November. ***The following are US/State highways that we think may have some impacts due to accumulating wet snow tonight into early tomorrow morning for folks traveling during the Thanksgiving Holiday listed below*** Texas 214 from Adrian to Friona US Highway 385 from Vega to Hereford to Dimmitt US Highway 60 from Canyon to Farwell on the NM state line US Highway 87 from Canyon to Happy to Tulia Meccariello && .LONG TERM ... (Saturday through Wednesday) Issued at 317 AM CST Thu Nov 24 2022 Some lingering precipitation is expected Saturday as a stacked low pressure system finally moves to the northeast after dipping straight south into NM starting today. Cool daytime temperatures are expected over the weekend with highs staying mainly in the 40s. A brief warm up is expected Mon and Tue before the next cold front pushes through the area late Tue into Wed. The low pressure system that will be bringing some good snow to NM and far west Texas south of the Panhandle today and tonight, will begin to change course moving to the northeast late Fri. Going into Saturday any snow that may be falling over the Panhandles Fri night will quickly turn to rain as the column warms going into early Sat. Being under cloud cover through the day highs on Sat are only expected to make it into 40s across central to southeastern portions of the FA. The far northwest may warm into the lower 50s as long as the cloud cover can clear out by late afternoon. Sunday, a reinforcement of CAA from northerly winds will be present as the large surface low moves off to the northeast. This will keep highs in the upper 40s to low 50s on Sunday. Come Monday, the surface winds will shift back to the southwest influenced by a developing surface trough. The pressure gradient from this surface trough is looking to bring winds up to 20 to 25 mph across the FA Monday. Downsloping winds and partly sunny skies will allow daytime temperatures to rebound into the upper 50s and lower 60s across the FA for Monday. Tuesday's temperatures are a bit in question especially for the northern half of the FA due to the timing of a cold front. Have stayed with NBM for now with winds not shifting to the north until late Tuesday night. This gives daytime highs ranging from the low 50s in the NW to the lower 60s in the SE. With the frontal passage Wed morning, lows are looking to be quite chilly with teens in the northwest and low 20s to the southeast. Daytime highs are likely not going to make it out of the 40s Wed afternoon. 36 && .AVIATION... (12Z TAFS) Issued at 547 AM CST Thu Nov 24 2022 MVFR cigs have begun to move into KAMA/KGUY to start the 12Z TAF period. MVFR/IFR cigs are expected at all TAF sites starting around 14-16Z and continuing through around 00-03Z Friday before VFR cigs return. Winds will be out of the north at 20 to 30 kts with gusts up around 40 kts a times. Winds should subside past 06Z Friday with wind of 10 to 20 kts to the end of the TAF period. Meccariello && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 41 30 39 32 / 60 60 40 80 Beaver OK 49 24 51 30 / 30 0 0 30 Boise City OK 43 23 48 27 / 50 0 0 30 Borger TX 46 31 47 34 / 50 20 20 70 Boys Ranch TX 43 30 42 30 / 70 40 20 70 Canyon TX 42 30 38 30 / 60 70 50 80 Clarendon TX 46 34 41 35 / 60 60 40 90 Dalhart TX 41 26 47 28 / 70 20 10 50 Guymon OK 47 24 49 29 / 50 0 0 30 Hereford TX 42 31 38 28 / 50 80 50 80 Lipscomb TX 50 28 50 32 / 60 0 10 50 Pampa TX 44 30 47 34 / 60 30 20 70 Shamrock TX 50 34 46 35 / 50 40 30 80 Wellington TX 53 36 45 37 / 50 60 40 90 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...Wind Advisory until 6 PM CST this evening for TXZ001-006-011-016. OK...Wind Advisory until 6 PM CST this evening for OKZ001. && SHORT TERM...29 LONG TERM....36 AVIATION...29
Hazardous Weather Outlook National Weather Service Amarillo TX 424 AM CST Thu Nov 24 2022 OKZ001>003-TXZ001>020-317-242300- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 424 AM CST Thu Nov 24 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. A Wind Advisory is in effect through this afternoon for the western OK and western TX Panhandles with sustained north winds around 35 mph with gusts to around 50 mph. Snow is possible for the far southwest Texas Panhandle where light accumulations are possible tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow is possible for the far southwest Texas Panhandle where light accumulations are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, November 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1064501, 1064499.